Vol. 33, No. 3, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Locally Galois algebras

Andy R. Magid

Vol. 33 (1970), No. 3, 707–724
Abstract

Separable subalgebras of commutative algebras which (a) are the direct limit of separable subalgebras and (b) have sufficiently many automorphisms are shown to be the fixed rings of groups of automorphisms of the algebra. Necessary and sufficient conditions for an arbitrary subalgebra to be the fixed ring of a group are examined.

Also, we show that every element of every separable algebra over a ring is separable if and only if the ring is von Neumann regular.

Mathematical Subject Classification
Primary: 13.70
Milestones
Received: 11 August 1969
Published: 1 June 1970
Authors
Andy R. Magid
Department of Mathematics
University of Oklahoma
601 Elm Avenue
PHSC 423
Norman OK 73019-0315
United States
http://www.math.ou.edu/~amagid/